MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).Complaint conclusion: as reported by the field, this was a coil embolization at the inferior mesenteric artery before placement of a stent graft for abdominal aortic aneurysm.The complaint coil, a deltafill18 3mm x 12cm (dlf180312, 30490114) was used but it got stuck in a carnelian microcatheter, marvel.It was about to be retrieved but it was detached in the microcatheter (mc).The catheter was retrieved together, and a new product was used for embolization.It was unclear if continuous flush was done.Additional information received indicated that replaced coil was used together with the mc.Nothing was obstructing the microcatheter.No excessive force was applied to the device.The device was removed from the patient without additional intervention.There was no microcatheter damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.There was no damage to the actual coil.There was no prolongation during the procedure due to the event.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30490114 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints of coil  premature detachment in microcatheter and detachable coil delivery system - impeded in microcatheter with no loss of cerebral target position could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Premature detachment and impeded in microcatheter are known potential procedural complications associated with the deltafill18 coil.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of unintended detachment.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, this was a coil embolization at the inferior mesenteric artery before placement of a stent graft for abdominal aortic aneurysm.The complaint coil, a deltafill18 3mm x 12cm (dlf180312, 30490114) was used but it got stuck in a carnelian microcatheter, marvel.It was about to be retrieved but it was detached in the microcatheter (mc).The catheter was retrieved together, and a new product was used for embolization.It was unclear if continuous flush was done.Additional information received indicated that replaced coil was used together with the mc.Nothing was obstructing the microcatheter.No excessive force was applied to the device.The device was removed from the patient without additional intervention.There was no microcatheter damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.There was no damage to the actual coil.There was no prolongation during the procedure due to the event.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12506785
Report Number3008114965-2021-00467
Device Sequence Number12008611
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot Number30490114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN MICROCATHETER, MARVEL